As you will know if you hang about this blog, I have migraines. Terrible migraines ( why am I adding 'terrible', I wonder? Let's face it, if you have had a migraine, you know that they are all terrible. Suffice to say, some of them have been more terrible than usual).
I would like to shake by the hand the person (people?)who linked tryptan drugs with migraine prevention/treatment. I take Pizotifen on a daily basis and Zomig when I have an actual attack. As well as the actual migraine itself, I can get a lot of head/face/neck pain which the Pizotifen helps to keep at bay.
However, Pizotifen does have one significant drawback - weight gain. Here's a little something that I found on the net:
Investigating the obese patient
The causes of obesity include:
excessive calorie intake
polycystic ovary syndrome
medication (oral contraceptive pill, corticosteroid analogues, sulphonylureas, tricyclic antidepressants, pizotifen)
I don't know if I have said this before, but one pharmacist rubbished my complaint that when I take 1.0mg I find it hard to stop eating, and when I have to take 1.5mg I literally cannot stop eating. When I went to the doctor here, she was astonished that I had been prescribed Pizotifen, since here they use it to treat anorexia . Need I say more?
Here they tend to use Magnesium therapy . I tried that but it didn't do much for me. However, with the recent upsurge in problems I have started to take it in conjunction with the Pizotifen.
So, what is all this rambling about? Put simply - when I am on high doses of P, I eat like ahorse and gain weight. When I am on lower doses I can fight back a bit and shed some pounds. I have lost 10lbs in the couple of months. If I lose another stone, I will be back at an acceptable weight. This is still the weight that I was when I was 9 months pregnant, so I don't think it will be unreasonable.